Severe bradycardia after hypoxaemia and endotracheal intubation and cardiac arrest following glycopyrrolate in a dog



Scarabelli, Stefania, Rigotti, Clara and Alderson, Briony
(2017) Severe bradycardia after hypoxaemia and endotracheal intubation and cardiac arrest following glycopyrrolate in a dog. Veterinary Record Case Reports, 5 (1). e000404-e000404.

[img] Text
Bradycardia glyco.pdf - Author Accepted Manuscript

Download (206kB)

Abstract

<jats:p>A nine‐year‐old neutered male Yorkshire terrier with history of chronic cough underwent bronchoscopy and bronchoalveolar lavage; general anaesthesia was maintained with a variable rate infusion of propofol, and oxygen was insufflated via a urinary catheter in the trachea. At the end of the procedure, desaturation occurred; endotracheal intubation was performed and was immediately followed by severe bradycardia and respiratory arrest. Glycopyrrolate (5 µg/kg) was administered leading to cardiac arrest. Apnoea and asystole were quickly treated with manual positive pressure ventilation, external chest compressions and intravenous administration of 0.04 mg/kg of atropine. This case describes vagally induced bradycardia after intubation, possible predisposing factors and its treatment/prevention with antimuscarinic drugs.</jats:p>

Item Type: Article
Depositing User: Symplectic Admin
Date Deposited: 02 Aug 2018 06:29
Last Modified: 18 Sep 2023 23:19
DOI: 10.1136/vetreccr-2016-000404
Related URLs:
URI: https://livrepository.liverpool.ac.uk/id/eprint/3024463